MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 03.613.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Date of event is reported as (b)(6) 2018; exact date is unknown.Device is an instrument and is not implanted/explanted.Reporter phone number is not provided for reporting.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown surgery performed on an unknown date, the inner shaft for extraction screwdriver broke.The broken fragment was retrieved easily and was not left in the patient.Surgery was completed successfully with no surgical delay and no patient harm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluated by mfr: part # 03.613.004; synthes lot # 7706957; supplier lot # 7706957; release to warehouse date: july 31, 2014; supplier: (b)(4); no nonconformance reports (ncr's) were generated during production.Review of the device history record(s) (dhr) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The evaluation of the inner shaft of the extraction screwdriver has shown that the threaded tip is broken off as complained.The broken off portion was not returned.The shaft is in a used condition and is bent.The ø 2.0 close to the breakage of the inner shaft got measured.Diameter: d = ø2.0 +0.02/-0.02 mm; caliper: 3-01-17584; measured drill bit diameter = ø 2.00 mm.Conclusion: the measuring result does show conformity.The instrument was analyzed for conformance to print specifications, as well as the device history records were researched.No abnormal findings were identified.The broken surface is homogenous which indicates material conformity to the specification as well.There were no details about the event provided, which makes it impossible to define an exact root cause.We only can assume that a short time overloading (torsional stress) associated with an unintended bending moment led to the breakage.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances.It has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SHAFT FOR EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7385101
Report Number8030965-2018-52608
Device Sequence Number13704945
Product Code HXX
UDI-Device Identifier07611819325906
UDI-Public(01)07611819325906(10)7706957
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.004
Device Lot Number7706957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1